Nebraska, 2005

Hail in Nebraska, July 1, 2005

July 1, 2005 · NWS CYS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 1, 1:35 AM MST, 11 hours 10 minutes earlier.

Area forecast discussion, Jul 1, 1:35 AM MST, 11 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
235 AM MDT FRI JUL 1 2005

.SHORT TERM...WESTERLY FLOW ALOFT CONTINUES TODAY WITH A FEW WEAK
WAVES MOVING THRU THE FLOW. SURFACE HIGH CENTERED OVER WESTERN WY
AND ID WITH LEE TROF PROGGED TO MOVE INTO WESTERN NEBRASKA TODAY.
WEST WINDS AT THE SURFACE HELP TO DRY AND WARM THE ATMOSPHERE. HIGH
TEMPS SHOULD BE ABOUT 5 DEGF WARMER THAN YESTERDAY. SOME WEAK
INSTABILITY DEVELOPS OVER THE FAR EASTERN PORTION OF THE CWA LATE
THIS AFTERNOON...SO HAVE LEFT JUST SLIGHT CHANCE POPS IN THIS
PORTION OF THE NEBRASKA PANHANDLE. SKIES REMAIN CLEAR OVERNIGHT AND
WITH DRY AIR...GOOD RADIATIONAL COOLING EXPECTED FOR A LARGE DIURNAL
RANGE IN TEMPERATURES.

.LONG TERM...SAT LOOKS DRY WITH ZONAL FLOW ALOFT...LIMITED LOW/MID
LEVEL MOISTURE AND WARM TEMPERATURES ALOFT (14-16C AT 700 MB). A
COLD FRONTAL BOUNDARY SAGS ACROSS THE PLAINS ON SUN AND WITH COOLER
TEMPERATURES ALOFT AND INCREASED LOW/MID LEVEL MOISTURE...TSTM
CHANCES WILL INCREASE. SLIGHT CHANCE AFTN/EVNG TSTMS LOOKS WARRANTED
ON THE 4TH OF JULY ACROSS SRN ZONES PER GFS MODEL TRENDS. FOR
TUE...CURRENT TSTM FORECAST LOOKS GOOD WITH UPSLOPE FLOW AND LOW/MID
LEVEL MOISTURE SUPPLY. DECREASE IN TSTMS ON WED/THU AS RIDGE AXIS
ALOFT MOVES OVERHEAD.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

STARK/RUBIN
Hazardous weather outlook, Jul 1, 8:50 AM MST, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
950 AM MDT FRI JUL 1 2005

NEZ001>003-019>021-054-055-WYZ059>070-021100-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
950 AM MDT FRI JUL 1 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING AND THE
WESTERN NEBRASKA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL OCCUR EAST OF THE LARAMIE RANGE THIS
AFTERNOON AND EVENING.  SOME OF THE STORMS IN THE NEBRASKA PANHANDLE
MAY BE STRONG LATE THIS AFTERNOON AND EVENING...WITH WIND GUSTS UP
TO 50 MPH.  THE STORMS SHOULD REMAIN BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS MOST AFTERNOONS AND
EVENINGS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

RUBIN/KMD

In the hours before

Local storm report, Jul 1, 8:08 AM MST, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
908 AM MDT FRI JUL 01 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0341 PM     TORNADO          13 SE SCOTTSBLUFF       41.73N 103.48W
06/27/2005                   SCOTTS BLUFF       NE   TRAINED SPOTTER

&&

GRIFFITH

The radar

The Cheyenne radar (KCYS), 156 km away, was scanning. The volume nearest the first event began at 19:44 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Morrill

When
July 1, 12:45 PM MST to 12:47 PM MST
Where
Morrill County, 16 mi SSE of Bridgeport
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.450, -102.983

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465752.